1. Computer problem? Tech Support Guy is completely free -- paid for by advertisers and donations. Click here to join today! If you're new to Tech Support Guy, we highly recommend that you visit our Guide for New Members.

Directx 8.1 cause games to go weird

Discussion in 'Games' started by rkgunner, Mar 18, 2003.

Thread Status:
Not open for further replies.
Advertisement
  1. rkgunner

    rkgunner Thread Starter

    Joined:
    Mar 18, 2003
    Messages:
    5
    I recently upgraded to DirextX 8.1. I however can not play some of the older games now (i.e. NHL 2002, Nascar 2002, Links 2003 demo) as the screens are all patchy. You can see some graphics, but there is alot of catching or patching throughout the screen (it's tough to describe).
    I have an AMD Athlon 2200+, GForce 4 video card and am running Windows 2000. I recently had to reinstall Windows 2000, then the games worked fine except for the ones that needed DX 8.1. So when I bought FIFA, I thought I would install it again and try to find a fix, but I can't find one. I have installed the latest driver for my video card and even tried going to DX 9, but this did not make any changes. Please help as I am getting very frustrated.
     
  2. RabbiPenguin

    RabbiPenguin

    Joined:
    Mar 18, 2003
    Messages:
    14
    go to run under the start menu. then type in "dxdiag" without the quotes. there will be a tab at the top that says more help click on that and then click the trubleshoot button.
     
  3. rkgunner

    rkgunner Thread Starter

    Joined:
    Mar 18, 2003
    Messages:
    5
    Thanks for your help, I'll give it a try.
     
  4. rkgunner

    rkgunner Thread Starter

    Joined:
    Mar 18, 2003
    Messages:
    5
    I tried all the dxdiag advanced help options, but it is still the same. Do you know of anything else that may help?
     
  5. eddie5659

    eddie5659 Moderator Malware Specialist

    Joined:
    Mar 19, 2001
    Messages:
    33,371
    Hiya

    You could try lowering the hardware acceleration:

    Go to Start.
    Select Settings then Control Panel.
    Double-click on the System icon.
    Click on the Performance tab, then click the Graphics button.
    Here you will see a slider to adjust the hardware acceleration in Windows. What this does is adjust the control Windows has over your video card. The video card's built-in instructions and features may cause a conflict with the game. The lower the setting, the less features the video card will have to use. The higher settings will allow the video card to use more of it's features. Games with high 3D requirements will usually work best with this setting on Full. Some older games may not work correctly until you lower this setting to None or Basic. Each time an adjustment is made to this slider, the computer will need to be restarted before changes can take effect.
    Remeber what the initial setting was, as you may want to slide it back for other stuff.


    Regards

    eddie
     
  6. vesselle

    vesselle

    Joined:
    Feb 16, 2003
    Messages:
    291
    curious as to which kind of GeF 4 card you have. if its the MX, then you very well might have compatibility problems between DX and your games.

    if its a GeF 4 ti, however, have you upgraded those drivers?

    have you checked on the games, to see if they have patches for the new DX versions and your particular card?

    V***V
     
  7. rkgunner

    rkgunner Thread Starter

    Joined:
    Mar 18, 2003
    Messages:
    5
    It is the G4MX video card. I have tried downloading the latest drivers and also patches for the software with no luck.
     
  8. eddie5659

    eddie5659 Moderator Malware Specialist

    Joined:
    Mar 19, 2001
    Messages:
    33,371
    Did you also try lowering the hardware acceleration?

    eddie
     
  9. rkgunner

    rkgunner Thread Starter

    Joined:
    Mar 18, 2003
    Messages:
    5
    I tried lowering the hardware acceleration with no luck. I tried downloading the latest drivers with no luck. I tried downloading patches with no luck. This is frustrating.
     
  10. eddie5659

    eddie5659 Moderator Malware Specialist

    Joined:
    Mar 19, 2001
    Messages:
    33,371
    What screen size and colours are you using? You may want to see if dropping them will help, just for those games.

    Control Panel | Display. Settings tab.

    eddie
     
  11. Sponsor

As Seen On
As Seen On...

Welcome to Tech Support Guy!

Are you looking for the solution to your computer problem? Join our site today to ask your question. This site is completely free -- paid for by advertisers and donations.

If you're not already familiar with forums, watch our Welcome Guide to get started.

Join over 733,556 other people just like you!

Loading...
Similar Threads - Directx cause games
  1. RDFOREVER
    Replies:
    2
    Views:
    60
Thread Status:
Not open for further replies.

Short URL to this thread: https://techguy.org/124427

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice